Texas, 2013Damaging Winds in Texas, June 7, 2013
June 7, 2013 · NWS EPZ · 3 events in 1 county or zone
A dryline remained nearly stationary along the Rio Grande Valley with an elongated east-west upper level trough extending across Central New Mexico providing enough lift for isolated severe thunderstorms to develop across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dryline remained nearly stationary along the Rio Grande Valley with an elongated east-west upper level trough extending across Central New Mexico providing enough lift for isolated severe thunderstorms to develop across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 7, 11:03 AM MST, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 11:03 AM MST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1203 PM MDT FRI JUN 7 2013
.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO NEW MEXICO AND WESTERN TEXAS
AND THIS WILL BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. FOR SATURDAY
THROUGH NEXT WEEK WESTERLY WINDS WILL PRODUCE HOT AND MOSTLY DRY
WEATHER FOR THE BORDERLAND.
&&
.DISCUSSION...
THE POTENTIAL FOR SEVERE CONVECTION LOOKS PRONOUNCED FOR THIS
AFTERNOON AND THIS EVENING ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS. EAST TO SOUTHEAST LOW LEVEL FLOW CONTINUES TO TRANSPORT
ABUNDANT MOISTURE INTO THE AREA WITH DEWPOINTS ABOVE 50 F FOR MOST
OF THE CWA EARLY THIS AFTERNOON. MORNING SOUNDING SHOWED A HIGHLY
UNSTABLE AIR MASS WITH A 3000 J/KG MUCAPE ALONG WITH A .9 INCH
PRECIPITABLE WATER. WIND SHEAR ALSO SIGNIFICANT WITH 10 TO 20 KT
LOW LEVEL EASTERLIES BENEATH 20 TO 30 KT WESTERLY WINDS AT MID
LEVELS. THUS A FEW STORMS WILL LIKELY DEVELOP AT LEAST MODERATE
MID LEVEL ROTATION WITH ATTENDANT UPDRAFT ENHANCEMENT. WET BULB
ZERO HEIGHT ALSO LOW AT AROUND 8000 FEET AGL. THUS THERE IS A RISK
OF SEVERE WEATHER INCLUDING LARGE HAIL AND STRONG DOWNBURSTS THIS
AFTERNOON AND THIS EVENING WITH LOCALLY HEAVY RAINS ALSO EXPECTED.
TRIGGERING/STORM INITIATION MECHANISMS SHOULD CONSIST OF WEAK
UPPER WAVE APPROACHING FROM THE NORTHWEST PLUS LOW LEVEL MOISTURE
CONVERGENCE ASSOCIATED WITH FRONTAL/THERMAL TROUGH. SOUNDING ALSO
SHOWS LITTLE CONVECTIVE INHIBITION MEANING SURFACE HEATING MAY
PROVIDE SOME FORCING. FINALLY UPSLOPE FLOW MAY FORCE SOME UPDRAFTS
OVER HIGHER TERRAIN.
BY SATURDAY AFTERNOON SURFACE TROUGH WILL BECOME ESTABLISHED EAST
OF THE ROCKIES WITH LOW LEVEL FLOW BECOMING MORE WESTERLY. THIS
WILL ADVECT HOT MUCH DRIER AIR MASS INTO THE CWA. STRONG UPPER
RIDGE WILL ALSO COVER THE SOUTHERN ROCKIES FOR MOST OF NEXT WEEK.
THESE FACTORS WILL BRING MOSTLY DRY WEATHER AND HOT TEMPERATURES
TOMORROW THROUGH NEXT THURSDAY.
&&
.AVIATION...VALID 08/00Z-09/00Z.
VFR THRU THE PERIOD. FEW-SCT080-100 SCT-BKN150-200 THRU 12Z...THEN
FEW-SCT150-200. S TO SE WINDS 5-15KTS THRU 12Z THEN SHIFTING
TO THE W AT 10-20G30KTS. VARIABLE WINDS WITH GUSTS TO 50KTS NEAR
THUNDERSTORMS. WDLY SCT TO SCT 2-4SM BKN040-060CB THRU 06Z MAINLY
EAST OF DIVIDE.
&&
.FIRE WEATHER...
ONE MORE DAY OF THUNDERSTORM CHANCES WITH THE THREAT FOR SEVERE
WEATHER THIS AFTERNOON AND EVENING. DRY LIGHTNING IS STILL A
DEFINITE POSSIBILITY OVER THE NORTHERN AND WESTERN GILA THIS
AFTERNOON ESPECIALLY. MUCH DRIER AIR WITH HOT TEMPERATURES WILL
RETURN TOMORROW WITH HIGHS OVER THE LOWLANDS APPROACHING 100 DEGREES
AGAIN. WINDS ALSO LOOK BREEZY TO WINDY OVER FAR SOUTHWEST NEW MEXICO
WHICH COULD LEAD TO CRITICAL CONDITIONS DEVELOPING. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ZONES 110 AND 111.
HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE UPCOMING WORK WEEK
WITH HIGHS IN THE 100-105 RANGE AND SINGLE DIGIT RELATIVE
HUMIDITIES. WINDS SHOULD REMAIN LIGHT WITH UPPER HIGH OVER REGION SO
CRITICAL CONDITIONS NOT EXPECTED. SOME HINTS OF THE FIRST MONSOON
MOISTURE SURGE SHOWING UP IN MODELS GOING INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 100 75 102 77 / 40 10 0 0 0
SIERRA BLANCA 69 96 70 98 70 / 40 10 0 10 10
LAS CRUCES 62 98 68 98 67 / 40 10 0 0 0
ALAMOGORDO 65 98 71 93 70 / 40 10 0 0 0
CLOUDCROFT 42 73 44 79 47 / 50 10 10 10 10
TRUTH OR CONSEQUENCES 64 96 69 98 69 / 30 10 0 0 0
SILVER CITY 56 92 58 93 57 / 30 10 0 0 0
DEMING 61 100 67 100 66 / 30 0 0 0 0
LORDSBURG 61 103 67 98 66 / 10 0 0 0 0
WEST EL PASO METRO 72 98 77 101 77 / 40 10 0 0 0
DELL CITY 63 97 67 101 71 / 40 10 0 10 10
FORT HANCOCK 70 102 73 103 76 / 30 10 0 0 0
LOMA LINDA 64 89 65 94 66 / 40 10 0 10 10
FABENS 68 99 72 102 74 / 40 10 0 0 0
SANTA TERESA 68 99 74 99 73 / 40 10 0 0 0
WHITE SANDS HQ 71 97 72 97 76 / 50 10 0 0 0
JORNADA RANGE 57 98 63 99 62 / 40 10 0 0 0
HATCH 64 96 70 97 69 / 40 10 0 0 0
COLUMBUS 66 99 72 99 71 / 30 0 0 0 0
OROGRANDE 64 99 70 100 69 / 40 10 0 0 0
MAYHILL 49 84 51 89 53 / 50 10 10 10 10
MESCALERO 46 85 48 90 50 / 50 10 10 10 10
TIMBERON 45 81 47 86 49 / 50 10 10 10 10
WINSTON 46 88 48 92 51 / 30 10 0 0 0
HILLSBORO 57 90 58 96 59 / 30 10 0 0 0
SPACEPORT 63 97 69 98 68 / 40 10 0 0 0
LAKE ROBERTS 47 92 48 93 50 / 30 10 0 0 0
HURLEY 55 94 58 94 57 / 20 10 0 0 0
CLIFF 46 100 54 97 53 / 30 10 0 0 0
MULE CREEK 43 99 44 94 45 / 20 0 0 0 0
FAYWOOD 57 93 58 94 59 / 30 10 0 0 0
ANIMAS 62 103 68 98 67 / 10 0 0 0 0
HACHITA 61 101 67 98 66 / 10 0 0 0 0
ANTELOPE WELLS 63 102 69 98 68 / 10 0 0 0 0
CLOVERDALE 60 96 61 94 62 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110-111.
TX...NONE.
&&
05 ROGASH/26 GRZYWACZHazardous weather outlook, Jun 7, 9:08 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1008 AM MDT FRI JUN 7 2013
NMZ401>417-TXZ418>424-081745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1008 AM MDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WITH AN UPPER
DISTURBANCE APPROACHING FROM THE NORTHWEST AND LOW LEVEL FORCING
OCCURRING NEAR A SURFACE FRONT AND TROUGH. AS A RESULT THERE WILL BE
A RISK OF SEVERE THUNDERSTORMS OVER THE FORECAST AREA MAINLY FROM
MID AFTERNOON THROUGH THE LATE EVENING. A FEW STORMS MAY PRODUCE
HAIL UP TO THE SIZE OF GOLF BALLS ALONG WITH 70 MPH WINDS. IN
ADDITION OVER AN INCH OF RAIN MAY FALL OVER ISOLATED LOCATIONS
CAUSING LOCALIZED FLOODING. DRY LIGHTNING MAY OCCUR AND IGNITE
WILDFIRES WEST OF THE DIVIDE AND OVER THE GILA REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
HOT DRIER AIR WILL FLOW INTO THE REGION DURING THIS TIME. THUS
MOSTLY DRY WEATHER IS EXPECTED WITH ONLY VERY SLIGHT CHANCES FOR
MAINLY MOUNTAIN THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO CALL IN ANY SIGNIFICANT WEATHER TO THE NWS
OFFICE VIA OUR 800 NUMBER OR CALL LOCAL LAW ENFORCEMENT OR TWEET
US A REPORT USING OUR OFFICE USERNAME @NWSELPASO
ROGASH
In the hours before
Special weather statement, Jun 7, 1:40 PM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
240 PM MDT FRI JUN 7 2013
NMZ401>403-408-072145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
240 PM MDT FRI JUN 7 2013
...STRONG THUNDERSTORMS OVER GRANT COUNTY NEW MEXICO...
AT 230 PM AN AREA OF STRONG THUNDERSTORMS WERE MOVING TO THE
SOUTHEAST ACROSS GRANT COUNTY IN SOUTHWEST NEW MEXICO. THE MOST
INTENSE ACTIVITY WAS MOVING INTO THE VICINITY OF SILVER
CITY....MULE CREEK...TYRONE AND IRON CREEK CAMPGROUND. THE STORMS
MAY PRODUCE DIME SIZED HAIL...WIND GUSTS TO 50 MPH AND HEAVY
RAINFALL WITH LOCALIZED FLOODING. PEOPLE IN THE PATH OF THE STORMS
SHOULD TAKE SHELTER IMMEDIATELY. DRIVERS SHOULD STAY ALERT FOR LOW
VISIBILITIES AND WATER COVERED ROADS.
|
ROGASH
Local storm report, Jun 7, 2:54 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
354 PM MDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD BAYARD 32.76N 108.14W
06/07/2013 GRANT NM AMATEUR RADIO
HAM RADIO OPERATOR REPORT OF PONDING OF WATER ON MAIN
ROADS IN BAYARD NM
&&
EVENT NUMBER EPZ1300463
TSBSpecial weather statement, Jun 7, 3:06 PM MST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
406 PM MDT FRI JUN 7 2013
NMZ407-072315-
SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS
406 PM MDT FRI JUN 7 2013
...THUNDERSTORMS INCREASING ACROSS LUNA COUNTY NEW MEXICO...
AT 4 PM SHOWERS AND THUNDERSTORMS WERE INCREASING ACROSS LUNA
COUNTY NEW MEXICO. ACTIVITY WILL BE MOVING INTO THE VICINITY OF
DEMING...HERMANAS...COLUMBUS AND GAGE BEFORE 5 PM. LOCALLY HEAVY
RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH MAY OCCUR WITH A FEW
OF THE STORMS. SOME PONDING OF WATER MAY OCCUR OVER AREA ROADS
INCLUDING ALONG INTERSTATE 10 AND HIGHWAY 26.
ROGASH
Special weather statement, Jun 7, 4:19 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
519 PM MDT FRI JUN 7 2013
NMZ414>416-080030-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
519 PM MDT FRI JUN 7 2013
...STRONG THUNDERSTORM MOVING OVER NORTHEAST OTERO COUNTY NEW
MEXICO...
AT 515 PM STRONG THUNDERSTORMS WITH DIME SIZED HAIL...WIND GUSTS
TO 50 MPH AND LOCALLY HEAVY RAINS WERE MOVING SOUTHWARD OVER
NORTHEAST OTERO COUNTY. THE STORMS WILL MOVE INTO THE VICINITY OF
ELK SILVER AND SILVER LAKE AND ALONG HIGHWAY 244. PERSONS IN THE
PATH OF THE STORMS SHOULD TAKE SHELTER. SOME PONDING OF WATER ON
ROADS MAY OCCUR FROM THE HEAVY RAINFALL RESULTING IN DANGEROUS
DRIVING CONDITIONS.
ROGASH
Special weather statement, Jun 7, 5:01 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
601 PM MDT FRI JUN 7 2013
NMZ412-414>416-080045-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES
SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
601 PM MDT FRI JUN 7 2013
...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 645
PM MDT...
AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES NORTHWEST OF
MESCALERO...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...
SILVER LAKE...
APACHE SUMMIT...
BENT...
LAKE MESCALERO...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
FAUSETT
Special weather statement, Jun 7, 5:15 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 PM MDT FRI JUN 7 2013
TXZ418-419-080115-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
615 PM MDT FRI JUN 7 2013
...HIGH WINDS AND BLOWING DUST STRIKING THE EL PASO TEXAS AREA...
AT 610 PM STRONG WINDS OF UP TO 50 MPH FROM AREA THUNDERSTORMS
WERE OCCURRING ACROSS THE EL PASO TEXAS VICINITY CAUSING BLOWING
DUST WITH AREAS OF LOW VISIBILITIES. VISIBILITIES MAY FALL BELOW A
HALF MILE OVER A FEW LOCATIONS INCLUDING ACROSS INTERSTATE 10
RESULTING IN DANGEROUS DRIVING CONDITIONS.
ROGASH
Thunderstorm Wind, El Paso
- When
- June 7, 5:51 PM MST to 6:00 PM MST
- Where
- El Paso County, (Elp)el Paso Intl Ar
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -106.380
The El Paso Airport ASOS reported a peak gust of 62 mph.
Thunderstorm Wind, El Paso
- When
- June 7, 6:18 PM MST to 6:25 PM MST
- Where
- El Paso County, 2.15 mi SE of El Paso
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.754, -106.409
Local media affiliate reported a 70mph wind gust at Ascarate Park.
Thunderstorm Wind, El Paso
- When
- June 7, 6:20 PM MST to 6:30 PM MST
- Where
- El Paso County, 13.96 mi E of Biggs Afb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 31.834, -106.143
Amateur radio operators reported power lines down along Desert Bloom St. in Montana Vista.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Hail and Damaging Winds in Texas, June 7, 2013$55,000 · 1.25 in hail · 7 events
- Flooding in Rhode Island, June 7, 2013$35,000 · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458937, 458938, 458939.